MAUDE Adverse Event Report: LUMENIS, LTD. LIGHTSHEER DUET HS/ET; SOLID STATE AESTHETIC LASER DELIVERY DEVICE

LUMENIS, LTD. LIGHTSHEER DUET HS/ET; SOLID STATE AESTHETIC LASER DELIVERY DEVICE
Model Number LIGHTSHEER DUET HS/ET
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 07/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility by three (3) emails and three (3) calls to obtain; patient treatment settings, patient information, patient photos.No information was received by incident forms nor photos.An examination of the subject device was done by a lumenis service.He found the internal energy detector glass damaged and installed new energy glass.Performed preventive maintenance, calibrated both et and hs heads.The machine passes all tests.According to service product & business manager of the lightsheer: " no need to ask for any item as the root cause of this issue was related to the burn power meter protective window.The user manual and before each calibration the user is asked to verify this window is clean which eventually wasn't done in this case".A window that is not kept clean can lead to its being burned, and the resulting calibration will be incorrect.The user is instructed by the software and by the user manual to clean the power meter window.According to um-1080310 rev, d page 53: " warning - the internal energy meter window must be clean to ensure accurate calibration.An unclean window will result in higher than indicated fluence, which may cause epidermal damage".No clinical evaluation was done as no incident forms were sent to lumenis.The main root cause is considered to be that the user did not follow instructions for keeping the energy calibration window clean and with good integrity.While the information received to date does not confirm that a serious injury occurred, due to the lack of information regarding the injury leaving a permanent impairment, the company is reporting the event in an 'abundance of caution'.Should significant additional information become available, the complaint record will be updated accordingly and a follow-up medwatch report will be submitted.
 
Event or Problem Description
User facility reported that while using lightsheer duet, the system burned patient.

Brand Name
LIGHTSHEER DUET HS/ET
Common Device Name
SOLID STATE AESTHETIC LASER DELIVERY DEVICE
Manufacturer (Section D)
LUMENIS, LTD.
6 hakidma st
po box 240
yokneam industrial park, 20692
IS  20692
MDR Report Key10337230
Report Number3004135191-2020-00055
Device Sequence Number16885085
Product Code GEX
UDI-Device Identifier07290109140483
UDI-Public7290109140483
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170179
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberLIGHTSHEER DUET HS/ET
Device Catalogue NumberGASB00000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2020
Initial Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;